Article Text

PDF

A puerperal haemorrhagic state due to a heparin-like anticoagulant
  1. M. L. N. Willoughby
  1. Department of Haematology, Southern General Hospital, Glasgow

    Abstract

    The occurrence of a severe generalized haemorrhagic state in an obstetric case due to a heparin-like anticoagulant is described. This appeared in the post-partum period apparently following a compatible blood transfusion. The pattern of results found in conventional laboratory tests for elucidating acute blood coagulation disorders is described, and the distinction between heparinaemia and the defibrination syndrome emphasized.

    Protamine sulphate corrected the clotting abnormality in vitro and when administered in amounts so as to achieve a similar concentration in vivo was followed by correction of the blood coagulation and the sudden cessation of bleeding from multiple sites.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.